# SDR 2011FA0000704

- Difficulty date: June 10, 2011
- Submitted: October 27, 2011
- Operation: General aviation
- Aircraft: N172AC
- Make and model: Skrsky S64E
- Aircraft serial: 64061
- Aircraft time: 39,977 hours
- Engine: Pwa JFTD12A4A
- Engine time: 7,334 hours
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Part number: 59602
- Condition: Fractured
- Location: Compressor
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER ABOUT 1.5 HRS OF FLIGHT, THE PILOTS RETURNED TO LANDING AND SAID THAT THE NR1 ENGINE HAD A HIGH FREQUENCY RUMBLE AND JUST BEFORE LANDING, THE TQ AND EPR GAUGES DECRESED RAPIDLY, WHILE THE ENGINE TEMP AND OIL IND WERE STILL GREEN. AFTER SHUTDOWN, THE INLET OF THE ENGINE WAS CHECKED FOR DAMAGE, NONE WAS FOUND. THE EXHAUST WAS CHECKED, METAL PARTICLES WERE FOUND ALONG WITH SIGNS OF DAMAGE TO THE FREE TURBINE.  AFTER SEPERATING THE COMPRESSOR SECTION FROM FREE TURBINE, IT WAS NOTED THAT A COMPRESSOR 2ND STAGE N1 TURBINE BLADE WAS FRACTURED NEAR THE PLATFORM OF THE BLADE WITH A SMALL PEICE REMAINING. IN ADDITION, 2 OTHER BLADES ALSO HAD PIECES MISSING. THERE WAS DAMAGE TO THE INLET AREA OF THE FREE TURBINE. BOTH THE COMPRESSOR AND FREE TURBINE WERE REMOVED AND REPLACED.  MFG NOTIFIED BY AGENCY.
